MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is related to report # 3007635982-2023- 00275, 3007635982-2023-00276, 3007635982-2023-00277, 3007635982-2023-00278, 3007635982-2023-00279, 3007635982-2023-00280, 3007635982-2023-00281, 3007635982-2023-00282, 3007635982-2023-00283.A review of the manufacturing documentation associated with lot 82264190 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the facility received 10 powerflex pro balloons (multiple sizes) that were contaminated with dirt particles either in box and or packaging.For fear of contaminating sterile field, two of these balloons that were going to be used did not get opened because procedural person noticed the dirt prior to opening.Upon further inspection of remaining balloons, they discovered that an additional 8 balloons were similarly contaminated.There was no reported injury to the patient.It is unknown if the dirt particles were within the sealed portion of the packages.The facility does not have a receiving bay.The devices were stored for approximately one month prior to use.There were no damages noted to the shipping boxes.There was no damage noted to the actual device packaging.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This report is related to report # 3007635982-2023-00275, 3007635982-2023,00276, 3007635982-2023-00277, 3007635982-2023-00278, 3007635982-2023-00279, 3007635982-2023-00280, 3007635982-2023-00281, 3007635982-2023-00282, 3007635982-2023-00283.The facility received 10 powerflex pro balloons (multiple sizes) that were contaminated with dirt particles either in box and or packaging.For fear of contaminating sterile field, two of these balloons that were going to be used did not get opened because procedural person noticed the dirt prior to opening.Upon further inspection of remaining balloons, they discovered that an additional 8 balloons were similarly contaminated.There was no reported injury to the patient.It is unknown if the dirt particles were within the sealed portion of the packages.The facility does not have a receiving bay.The devices were stored for approximately one month prior to use.There were no damages noted to the shipping boxes.There was no damage noted to the actual device packaging.A non-sterile powerflexpro 5mm x 4cm 80cm bc was received inside the corresponding packaging box.The box was not sealed and denoted evidence of being previously open outside of the cordis controls.No evidence of damage or contamination could be found in this evaluation.A product history record (phr) review of lot 82253626 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box contaminated¿ was not confirmed through analysis of the returned devices as the boxes received did not show any evidence related to the reported contamination.The exact cause of the event could not be determined during analysis.Based on the information available for review, shipping or handling factors may have contributed to the event.According to the safety information in the instructions for use, ¿do not use if package is damaged.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17639056
Report Number3007635982-2023-00284
Device Sequence Number12746746
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public(01)20705032059326(17)251031(10)82264190
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2025
Device Catalogue Number4400504S
Device Lot Number82264190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/06/2023
10/24/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date10/02/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown